Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 50, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2018, 5:29 PM EDT for Richmond County, Georgia. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 11, 2018, 6:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Richmond County, GA
The radar
The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:30 PM EDT | TSTM WND DMG | 6 Ne Hephzibah, GA | REPORT OF TREES AND POWERLINES DOWN AT THE INTERSECTION OF BOYKIN ROAD AND PEACH ORCHARD ROAD. |
| Jun 11, 5:43 PM EDT | TSTM WND DMG | 3 Sse Fort Gordon, GA | PUBLIC REPORTED TREE LIMBS DOWN AND A TRAMPOLINE WAS BLOWN AN ESTIMATED 300 FEET FROM THE PROPERTY. |
| Jun 11, 5:43 PM EDT | HAIL 1 | 6 Ssw Augusta, GA | PUBLIC REPORTED QUARTER SIZED HAIL NEAR THE INTERSECTION OF HIGHWAY 25 AND TOBACCO ROAD (LOCATION APPROXIMATE). |
| Jun 11, 5:48 PM EDT | HAIL 1 | 5 Nne Hephzibah, GA | PUBLIC REPORTED QUARTER SIZED HAIL AT THE INTERSECTION OF WINDSOR SPRING ROAD AND DIAMOND LAKES WAY. VIA SOCIAL MEDIA. |
| Jun 11, 5:48 PM EDT | HAIL 1.25 | 5 Se Fort Gordon, GA | PUBLIC REPORTED HALF DOLLAR SIZED HAIL VIA SOCIAL MEDIA NEAR THE INTERSECTION OF WINDSOR SPRING ROAD AND TOBACCO ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924
WUUS52 KCAE 112129
SVRCAE
GAC245-112230-
/O.NEW.KCAE.SV.W.0050.180611T2129Z-180611T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
529 PM EDT MON JUN 11 2018
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southwestern Richmond County in east central Georgia...
* Until 630 PM EDT.
* At 529 PM EDT, a severe thunderstorm was located near Hephzibah, or
near Fort Gordon, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Gordon, Hephzibah and Blythe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3344 8216 3338 8196 3323 8197 3323 8203
3324 8206 3323 8210 3326 8213 3328 8213
3328 8215 3330 8217 3327 8227
TIME...MOT...LOC 2129Z 017DEG 11KT 3334 8209
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:06 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 11, 5:06 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Columbia SC 506 PM EDT Mon Jun 11 2018 .SYNOPSIS... An upper trough will remain over the eastern states through Thursday. A back door front will slip slowly south into the region tonight and stall over the CSRA and southern Midlands Tuesday. The front will gradually become diffuse Wednesday. Our region will remain between an upper ridge to our west, and an upper low to our east, late this week into early next week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... This evening, outflow boundaries and abundant low level moisture will support areas of thunderstorms. Convection may be enhanced with an h7 shortwave trough in the area. The chance of thunderstorms will continue through tonight because of convergence along a backdoor front pushing into the area from the north. There is uncertainty with the coverage later tonight because much of the instability may get released by previous convection. Steep low-level lapse rates will support strong downburst winds in the stronger cells. There may also be hail with considerable convective instability in the hail growth region. Cloudiness and mixing along the front favors the higher temperature guidance for tonight. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... Weak upper troughiness will remain along the E CONUS. A moist atmosphere will remain in place. The back door front is expected to slip south and set up along the CSRA and S Midlands by afternoon and stall. This is expected to be the main focusing mechanism for convection. Moderate instability, steep mid- level lapse rates and a predominant surface boundary support a chance of severe weather in the southern FA. LI values around -6 suggest stronger cells may be capable of producing damaging downburst winds and large hail. Shear values remain weak which limits the threat of organized thunderstorms. Cooler, drier air and mostly cloudy skies are expected to reduce convective coverage to the north of the front. Little overall change Wednesday. Nearly stationary surface boundary may gradually become diffuse. A moist atmosphere to remain over the region. Scattered diurnal thunderstorms expected. && .LONG TERM /THURSDAY THROUGH MONDAY/... Little change expected Thursday. Upper trough energy and a moist atmosphere expected to promote at least scattered diurnal thunderstorms. From Friday into early next week, the latest GFS and EC indicate an upper ridge to develop to our west over the Mississippi and Ohio valleys, with upper trough offshore the east coast, with upper energy possibly cutting off the Mid Atlantic coast. Some uncertainties regarding timing of upper disturbances passing through from the north. Also some questions on extent of atmospheric moisture, with some indications of drier air possibly filtering into the region late in the forecast period. Went with model blend. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... Strong heating and convergence into a lee-side trough should help support thunderstorms this afternoon. Coverage may be enhanced with an h7 shortwave trough in the area. The HRRR has not been consistent but has generally displayed the greatest coverage late this afternoon and in the evening. The chance of thunderstorms will continue through tonight because of convergence along the front pushing into the area. There is uncertainty with the coverage later tonight because much of the instability may get released by previous convection. Strong heating ahead of the approaching front should help support moderate instability this afternoon into the evening. There will be a possibility of very strong wind and hail with the thunderstorms. Expect low cloudiness behind the front tonight. The GFS LAMP and NAM MOS supported an IFR ceiling developing which may persist through much of Tuesday morning. EXTENDED AVIATION OUTLOOK...There may be restrictions in stratus and fog during the early morning hours and also in mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 11, 9:39 AM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 939 AM EDT Mon Jun 11 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-121345- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 939 AM EDT Mon Jun 11 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Numerous thunderstorms are forecast especially during the 600 pm to 900 pm time frame. Damaging wind and hail will be possible with the thunderstorms. There may also be very heavy rainfall with possible localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible, especially during the afternoons and evenings. A few storms could contain strong wind and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon or evening.
In the hours before
Special weather statement, Jun 11, 4:01 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Columbia SC
401 PM EDT MON JUN 11 2018
SCZ025-112030-
Edgefield SC-
401 PM EDT MON JUN 11 2018
...Strong Thunderstorms Will Impact Portions of south central
Edgefield County Until 430 PM EDT....
At 359 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 11 miles north of Belvedere, moving south at 10
mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
southern Edgefield County southwest of Edgefield.
LAT...LON 3373 8203 3377 8189 3362 8191 3361 8206
TIME...MOT...LOC 1959Z 340DEG 8KT 3370 8192Special weather statement, Jun 11, 4:12 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Columbia SC
412 PM EDT MON JUN 11 2018
SCZ035-112045-
Barnwell SC-
412 PM EDT MON JUN 11 2018
...Strong Thunderstorms Will Impact Portions of northern Barnwell
County Until 445 PM EDT....
At 411 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Williston, or 10 miles north of Barnwell,
moving southeast at 20 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Williston and Elko.
LAT...LON 3339 8149 3347 8138 3339 8124 3328 8142
TIME...MOT...LOC 2011Z 335DEG 18KT 3339 8138Special weather statement, Jun 11, 4:28 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Columbia SC
428 PM EDT MON JUN 11 2018
SCZ030-035-112100-
Barnwell SC-Aiken SC-
428 PM EDT MON JUN 11 2018
...Strong Thunderstorms Will Impact Portions of northern Barnwell
and southern Aiken Counties Until 500 PM EDT....
At 426 PM EDT...National Weather Service doppler radar indicated
thunderstorm along highway 278 between Williston and Augusta.
Movement was southeast near 15 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Williston, Blackville, New Ellenton, Jackson, Elko and Windsor.
LAT...LON 3329 8183 3342 8188 3349 8144 3344 8124
3332 8124
TIME...MOT...LOC 2026Z 326DEG 15KT 3338 8135Special weather statement, Jun 11, 4:29 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Columbia SC
429 PM EDT MON JUN 11 2018
SCZ016-112130-
Chesterfield SC-
429 PM EDT MON JUN 11 2018
...Strong Thunderstorms Will Impact Portions of southeastern
Chesterfield County Until 530 PM EDT....
At 428 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 8 miles north of North Hartsville, or 10 miles
north of Hartsville, moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Mcbee, Society Hill and Patrick.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3460 7978 3460 7981 3453 7983 3453 7984
3449 7988 3449 7997 3450 7999 3449 8003
3449 8005 3437 8029 3438 8029 3458 8022
3467 7984 3465 7979 3464 7980 3462 7978
TIME...MOT...LOC 2028Z 258DEG 11KT 3452 8010
HCSpecial weather statement, Jun 11, 4:48 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Columbia SC
448 PM EDT MON JUN 11 2018
SCZ022-029-112115-
Kershaw SC-Lee SC-
448 PM EDT MON JUN 11 2018
...Strong Thunderstorms Will Impact Portions of east central Kershaw
and north central Lee Counties Until 515 PM EDT....
At 447 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 10 miles west of Clyde, or 16 miles northwest of
Bishopville, moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Bishopville and Bethune.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This includes Interstate 20 in South Carolina between mile markers
114 and 118.
LAT...LON 3414 8029 3443 8045 3450 8036 3449 8033
3443 8033 3439 8029 3436 8029 3432 8024
3434 8021 3436 8020 3437 8018 3432 8017
3428 8013 3426 8013
TIME...MOT...LOC 2047Z 310DEG 16KT 3444 8037
WRSSpecial weather statement, Jun 11, 5:24 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Columbia SC
524 PM EDT MON JUN 11 2018
GAZ065-112200-
Richmond GA-
524 PM EDT MON JUN 11 2018
...Strong Thunderstorms Will Impact Portions of southeastern Richmond
County Until 600 PM EDT....
At 524 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Fort Gordon. This storm was moving south
near 15 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Fort Gordon and Hephzibah.
LAT...LON 3342 8214 3338 8193 3337 8193 3337 8195
3336 8194 3324 8197 3331 8216
TIME...MOT...LOC 2124Z 009DEG 4KT 3338 8206The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:55 PM EDT | Special Weather Statement | CAE | Lincoln | 35 min |
| Jun 11, 4:43 PM EDT | Severe Thunderstorm Warning | CAE | McDuffie | 62 min |
| Jun 11, 5:13 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, McDuffie | 62 min |
| Jun 11, 5:24 PM EDT | Special Weather Statement | CAE | Richmond | 36 min |
| Jun 11, 5:50 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.